Alert archive / Texas / Tornado Warnings in 2008
Tornado Warning 33, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Apr 23, 2008, 6:53 PM CDT for Hood County, Parker County, Texas. It was in force for 67 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2008, 6:53 PM CDT (23:53 UTC)
- Expired
- Apr 23, 2008, 8:00 PM CDT
- In force
- 67 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Hood County, TX, Parker County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 62 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 7:13 PM CDT | HAIL 1.75 | 2 N Lipan, TX | GOLFBALL HAIL 2 NORTH OF HOOD WITH 52 MPH GIND GUST MEASURED |
| Apr 23, 7:26 PM CDT | TSTM WND DMG | Lipan, TX | DAMAGE TO ROOFS IN LIPAN |
| Apr 23, 7:28 PM CDT | HAIL 1.75 | 11 S Weatherford, TX | BY HAM RADIO SPOTTERS...NEAR TIN TOP |
| Apr 23, 7:44 PM CDT | TSTM WND DMG | Oak Trail Shores, TX | ROOF DAMAGE AT FIRE STATION |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 6:20 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3092 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KFWD 232353
TORFWD
TXC221-367-240100-
/O.NEW.KFWD.TO.W.0033.080423T2353Z-080424T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
653 PM CDT WED APR 23 2008
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN HOOD COUNTY IN NORTH CENTRAL TEXAS...
SOUTHWESTERN PARKER COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 800 PM CDT
* AT 653 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO 7 MILES WEST OF LIPAN..MOVING EAST AT 26 MPH.
* THE TORNADO WILL BE NEAR...
LIPAN BY 705 PM CDT...
LIPAN BY 710 PM CDT...
MILLSAP BY 725 PM CDT...
OAK TRAIL SHORES BY 735 PM CDT...
GRANBURY BY 740 PM CDT...
WEATHERFORD BY 755 PM CDT...
TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.
IN ADDITION TO TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE LIKELY
WITH THIS STORM.
THIS DEVELOPING TORNADO MAY BE OBSCURED BY RAIN. IF YOU WAIT UNTIL
THE TORNADO IS VISIBLE BEFORE TAKING COVER IT WILL BE TOO LATE
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING
FOR NORTH CENTRAL TEXAS.
LAT...LON 3278 9806 3279 9770 3244 9769 3241 9801
3245 9804 3247 9804 3249 9805 3258 9806
TIME...MOT...LOC 2353Z 253DEG 22KT 3250 9815
$$
134 follow-up statements
000
WWUS54 KFWD 232359
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
659 PM CDT WED APR 23 2008
TXC221-367-240100-
/O.CON.KFWD.TO.W.0033.000000T0000Z-080424T0100Z/
PARKER TX-HOOD TX-
659 PM CDT WED APR 23 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR NORTHERN
HOOD AND SOUTHWESTERN PARKER COUNTIES...
AT 659 PM CDT...STORM SPOTTERS AND DOPPLER RADAR OBSERVED A TORNADO.
THIS TORNADO WAS LOCATED 4 MILES WEST OF LIPAN...MOVING EAST AT 22
MPH.
THE TORNADO WILL BE NEAR...
LIPAN BY 710 PM CDT...
MILLSAP BY 725 PM CDT...
OAK TRAIL SHORES BY 740 PM CDT...
GRANBURY BY 745 PM CDT...
TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING
FOR NORTH CENTRAL TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
200 AM CDT THURSDAY MORNING FOR NORTHEASTERN TEXAS.
LAT...LON 3278 9806 3279 9770 3244 9769 3241 9801
3245 9804 3247 9804 3249 9805 3258 9806
TIME...MOT...LOC 2359Z 256DEG 19KT 3252 9811
$$000
WWUS54 KFWD 240021
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
721 PM CDT WED APR 23 2008
TXC221-367-240100-
/O.CON.KFWD.TO.W.0033.000000T0000Z-080424T0100Z/
PARKER TX-HOOD TX-
721 PM CDT WED APR 23 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR NORTHERN
HOOD AND SOUTHWESTERN PARKER COUNTIES...
AT 721 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A SEVERE THUNDERSTORM WITH A HISTORY OF PRODUCING ONE OR
MORE TORNADOS. THIS TORNADO WAS LOCATED 6 MILES EAST OF
LIPAN...MOVING EAST AT 23 MPH. DAMAGE HAS BEEN REPORTED IN SOUTHEAST
PALO PINTO COUNTY WITH THIS STORM.
THE TORNADO WILL BE NEAR...
OAK TRAIL SHORES BY 730 PM CDT...
GRANBURY BY 740 PM CDT...
WEATHERFORD BY 745 PM CDT...
HUDSON OAKS BY 755 PM CDT...
IN ADDITION TO TORNADOES, LARGE HAIL AND DAMAGING WINDS ARE LIKELY
WITH THIS STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT THURSDAY MORNING
FOR NORTHEASTERN TEXAS.
LAT...LON 3278 9806 3279 9770 3244 9769 3241 9801
3245 9804 3247 9804 3249 9805 3258 9806
TIME...MOT...LOC 0021Z 265DEG 20KT 3253 9791
$$000
WWUS54 KFWD 240045
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
744 PM CDT WED APR 23 2008
TXC221-367-240100-
/O.CON.KFWD.TO.W.0033.000000T0000Z-080424T0100Z/
PARKER TX-HOOD TX-
744 PM CDT WED APR 23 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR NORTHERN
HOOD AND SOUTHWESTERN PARKER COUNTIES...
AT 744 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A SEVERE THUNDERSTORM WITH A HISTORY OF PRODUCING ONE OR
MORE TORNADOS. THIS TORNADO WAS LOCATED 4 MILES EAST OF OAK TRAIL
SHORES...MOVING EAST AT 25 MPH.
THIS DEVELOPING TORNADO MAY BE OBSCURED BY RAIN. IF YOU WAIT UNTIL
THE TORNADO IS VISIBLE BEFORE TAKING COVER IT WILL BE TOO LATE
ANOTHER LINE OF SEVERE THUNDERSTORMS IS ENTERING WESTERN HOOD COUNTY
AND WILL LIKELY PRODUCE DAMAGING WINDS IN EXCESS OF 70 MPH AND
GOLFBALL-SIZE HAIL.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT THURSDAY MORNING
FOR NORTHEASTERN TEXAS.
LAT...LON 3266 9792 3279 9770 3244 9769 3241 9801
3245 9804 3247 9804 3249 9805 3258 9806
TIME...MOT...LOC 0044Z 272DEG 22KT 3250 9776
$$000
WWUS54 KFWD 240059
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
758 PM CDT WED APR 23 2008
TXC221-367-240108-
/O.EXP.KFWD.TO.W.0033.000000T0000Z-080424T0100Z/
PARKER TX-HOOD TX-
758 PM CDT WED APR 23 2008
...THE TORNADO WARNING FOR NORTHERN HOOD AND SOUTHWESTERN PARKER
COUNTIES EXPIRES AT 800 PM CDT...
AT 758 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE TORNADO
WARNING WEAKENED AND WAS NO LONGER CAPABLE OF PRODUCING A TORNADO.
THE TORNADO WARNING HAS EXPIRED. HOWEVER...A SEVERE THUNDERSTORM
WARNING REMAINS IN EFFECT FOR HOOD COUNTY UNTIL 830 PM AND FOR
SOUTHEAST PARKER COUNTY UNTIL 9 PM CDT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT THURSDAY MORNING
FOR NORTHEASTERN TEXAS.
LAT...LON 3266 9792 3279 9770 3244 9769 3241 9801
3245 9804 3247 9804 3249 9805 3258 9806
TIME...MOT...LOC 0058Z 272DEG 22KT 3250 9766
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 23, 6:34 PM CDT, 19 minutes earlier.
Area forecast discussion, Apr 23, 6:34 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 634 PM CDT WED APR 23 2008 .UPDATE... UPDATING FOR NEW TORNADO WATCH. POTENTIAL EXISTS FOR MCS/BOW ECHO EVOLUTION OUT OF WESTERN CONVECTION AS EVERYTHING TRACKS EAST. TORNADO THREAT IS LIKELY LOWER OVER THE EASTERN ZONES WHERE LOW LEVEL SHEAR IS WEAKER AND CONVECTIVE MODE WILL BECOME LESS DISCRETE. NO SIGNIFICANT CHANGES TO CURRENT FORECAST ATTM. TR.92 && .PREV DISCUSSION... /ISSUED 630 PM CDT WED APR 23 2008/ UPDATE... 630 PM. STRONG SHORTWAVE PUSHING ACROSS THE REGION THIS EVENING WITH INTENSE CONVECTION ALONG AND NORTH OF A KDFW-KMAF LINE AND ACROSS MUCH OF OKLAHOMA. CONVECTION SHOULD DIMINISH AFTER 08Z AS THE WAVE EXITS THE REGION. DRYLINE SETTING UP OUT WEST FOR TOMORROW...BUT CONVECTION IS EXPECTED THE REMAIN TO THE WEST. LARGE TSRA COMPLEX WEST OF THE METROPLEX SHOULD MOVE ACROSS THE KDFW TRACON THROUGH 03Z...AFFECTING METROPLEX TAF SITES 01-03Z. WE WILL LIKELY ISSUE AN AWW FOR STRONG WINDS/LARGE HAIL/CG LIGHTING DURING THIS EVENING. RESIDUAL ACTIVITY (VCTS) POSSIBLE AFTERWARD THROUGH 08Z. HAVE KEPT CIGS 030-040 MOST OF THE NIGHT WITH MINOR 6SM HZ 08-15Z. KACT SHOULD FAIR BETTER WITH RESPECT TO CONVECTION...BUT MVFR CIGS ARE EXPECTED OVERNIGHT THROUGH MIDDAY THURSDAY. WINDS SOUTH 13-18KT THIS TAF CYCLE BUT STRONG AND GUSTY DURING CONVECTION. 75 PREV DISCUSSION... 328 PM. PER 18Z SOUNDING CAP REMAINS IN PLACE. IT WEAKENED AS THIS MORNING/S VORT MAX MOVED OVER BUT DID NOT MIX OUT COMPLETELY. THIS VORT MAX IS CURRENTLY KICKING UP STORMS IN NORTHEAST TX AND IS LIKELY NO LONGER A FACTOR FOR OUR AREA. LATE THIS AFTN/EVENING EXPECT NEW ENERGY TO MOVE ACROSS N CNTRL TX/WRN N TX AND PRODUCE NEW STORMS...ESPECIALLY IN OUR NW THRU W COUNTIES. THIS ENERGY IS ALREADY HELPING WEST TX STORMS GET GOING BUT IT CURRENTLY HAS LOTS OF HELP FROM LVL UPSLOPE FLOW AS WELL. PRECIP SHOULD LAST THROUGH EARLY MORNING...ESPECIALLY NEAR THE RED RIVER AND OKLAHOMA WHERE THE DYNAMICS ARE STRONGER. LARGE HAIL IS THE MAIN THREAT WITH DAMAGING WINDS AS WELL...BUT INCREASING SHEAR THIS EVENING MAY ALLOW AN ISOLATED TORNADO THREAT MAINLY IN THE NORTHWEST THRU WEST. THURSDAY SHOULD BE DRY MOST AREAS. DRY LINE SHOULD STAY WEST OF US BUT WITH GOOD SHEAR AND INSTABILITY ISOLATED SEVERE STORMS MAY KICK OFF THERE THURSDAY AFTN. IF THEY DRIFT EAST THEY SHOULD BE WEAKENING AS THEY HIT THE CAPPED AIR OVER N TX BUT MAY LAST INTO OUR WESTERN COUNTIES. I ADDED ISOLD THUNDERSTORMS IN THE WEST THURS AFTN/EVE TO ACCOUNT FOR THESE STORMS. NEXT COLD FRONT PROGGED TO MOVE ACROSS N TX ON FRIDAY BEGINNING MID MORNING IN THE NORTHWEST. FRONT STALLS JUST SOUTH OF OUR AREA AND KEEPS LOW THREAT OF POPS ACROSS SOUTH THRU SATURDAY. ANOTHER COLD FRONT MOVES THRU SUNDAY WITH MORE POPS. THEN MODELS PROG US TO DRY OUT BY SUNDAY EVENING AND THAT SHOULD CONTINUE THRU DAY 7. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 66 85 67 78 58 / 70 10 10 30 30 WACO, TX 68 86 68 79 60 / 50 10 10 30 50 PARIS, TX 66 82 65 74 56 / 90 20 10 30 30 DENTON, TX 66 85 67 77 55 / 80 10 10 20 20 MCKINNEY, TX 66 85 67 78 55 / 80 10 10 30 30 DALLAS, TX 67 86 68 78 59 / 70 10 10 30 30 TERRELL, TX 67 85 66 77 59 / 80 10 10 30 40 CORSICANA, TX 67 85 67 79 60 / 50 10 10 30 50 TEMPLE, TX 67 86 67 80 60 / 30 10 10 30 50 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99
In the hours before
Special weather statement, Apr 23, 6:18 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
618 PM CDT WED APR 23 2008
TXZ095-240015-
LAMAR TX-
618 PM CDT WED APR 23 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN LAMAR COUNTY
AT 618 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTH OF PARIS...MOVING NORTH AT 22
MPH. SEVERAL STRONG THUNDERSTORMS CONTINUE TO DEVELOP ACROSS LAMAR
COUNTY MOVING TO THE NORTH.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT THURSDAY MORNING
FOR NORTHEASTERN TEXAS.
LAT...LON 3341 9540 3344 9543 3345 9551 3347 9555
3350 9569 3395 9560 3393 9554 3391 9553
3389 9545 3389 9531 3338 9530
TIME...MOT...LOC 2318Z 171DEG 19KT 3380 9549
82/JLDLocal storm report, Apr 23, 6:27 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
627 PM CDT WED APR 23 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL STRAWN 32.55N 98.50W
04/23/2008 E0.75 INCH PALO PINTO TX AMATEUR RADIOLocal storm report, Apr 23, 6:31 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
631 PM CDT WED APR 23 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM HAIL 11 NNW HUCKABAY 32.49N 98.37W
04/23/2008 E1.00 INCH ERATH TX LAW ENFORCEMENT
QUARTER SIZED HAIL COVERING I-20 WITH VERY STRONG WINDSLocal storm report, Apr 23, 6:35 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
635 PM CDT WED APR 23 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM HAIL GORDON 32.55N 98.37W
04/23/2008 E2.75 INCH PALO PINTO TX BROADCAST MEDIA
GOLFBALL TO BASEBALL HAILLocal storm report, Apr 23, 6:48 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
648 PM CDT WED APR 23 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM HAIL 10 S PALO PINTO 32.62N 98.30W
04/23/2008 E1.75 INCH PALO PINTO TX FIRE DEPT/RESCUE
RELAYED BY AMATEUR RADIO...2 W SANTOLocal storm report, Apr 23, 6:53 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
653 PM CDT WED APR 23 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 11 NNW HUCKABAY 32.49N 98.37W
04/23/2008 E2.75 INCH ERATH TX BROADCAST MEDIA
GOLFBALL TO BASEBALL SIZE HAIL S OF GORDON ON I-20.
WINDS ALSO ESTIMATED AT 60 TO 70 MPHThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 5:00 PM CDT | Special Weather Statement | FWD | Eastland, Stephens | 60 min |
| Apr 23, 5:25 PM CDT | Tornado Warning | FWD | Stephens | 65 min |
| Apr 23, 5:30 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 45 min |
| Apr 23, 5:35 PM CDT | Special Weather Statement | FWD | Lamar | 25 min |
| Apr 23, 5:38 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 52 min |
| Apr 23, 5:54 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 51 min |
| Apr 23, 6:11 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 64 min |
| Apr 23, 6:18 PM CDT | Special Weather Statement | FWD | Lamar | 57 min |
| Apr 23, 6:28 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens | 62 min |
| Apr 23, 6:34 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 41 min |
| Apr 23, 6:41 PM CDT | Tornado Warning | FWD | Erath, Palo Pinto | 34 min |
| Apr 23, 6:56 PM CDT | Flash Flood Warning | FWD | Eastland, Erath, Palo Pinto, Stephens | 2 hr |
Nearby
Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.